I am suffering from unsteadiness, muscle tension, mild fatigue, anxiety and depression. I have been diagnosed with GAD. My doctor prescribed my Clonazapem 5 mg and Escitalopran 10 mg. Is it fine to take half of each tablet? Will it cause any intolerable side effects? I do not want to take medicines. My doctor said that it is mandatory. She said CBT will not work for me. Please help.
Welcome to icliniq.com.
I think for a 71 Kg young male the chance of side effects with recommended dose is very minimal, but at the same time I do not think this could be the final dose.
Your doctor is right in saying take 5 mg of Escitalopram and this is the minimal effective dose for first time anxiety problem.
Since you are already taking Xanax (Alprazolam) I assume that you have this problem for a longtime and it is possible that there will be required to increase the dose in the near future.
You also mentioned heart arrhythmia. In that situation we need to be very slow. First, start with 5 mg than 7.5 mg or 10 mg as there are problems encountered by those who has a heart problem. I do not mean there is a serious risk, but caution is warranted.
In case if you develop side effects, then there is some possibility of headache, gastrointestinal disturbance and giddiness, which are most common.
Regarding the suitability of treatment, I do not find any fault with prescribed treatment as Escitaopram a SSRI (selective serotonin reuptake inhibitor), is used for definite treatment of GAD (generalized anxiety disorder) while Clonazepam helps in initial management of anxiety till Escitalopram takes over.
For further information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist
Was this answer helpful?|
Query: Hi doctor,I was not prescribed by my doctor to have Potassium chloride tablet. But, I had one tablet per day for the past two days. Is it fine to take? What will be the side effect? Please help. Read Full »
Query: Hello doctor, I would like to know if an implantable cardioverter defibrillator can cause AFib. Please explain. Read Full »
Query: Hello doctor,I have GAD problem for more than two decades. Right now I am using Mirtazapine 15 mg and Rivotril 0.25 on SOS. Is there a better medication for long-term use? Previously I used Fludac 20 mg, Trazodone 25 mg and Buspar 5 mg (three times). After I shifted to Mirtaz. My problem is insuffic... Read Full »
Ask your health query to a doctor online?Ask a Psychiatrist Now